Wisconsin, 2005

Tornado and Hail in Wisconsin, June 5, 2005

June 5, 2005 · NWS DLH · 8 events in 2 counties and zones

6 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 5, 2:00 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 5, 2:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
300 PM CDT SUN JUN 5 2005

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY
DEVELOPED AHEAD OF A LOW PRESSURE SYSTEM AND COLD FRONT SLOWLY
TRACKING EAST ACROSS THE UPPER MIDWEST. ETA40 CAPE VALUES ARE
PROGGED AT 1500 TO 2500 J/KG...WITH THE HIGHEST VALUES ACROSS NWRN
WI. 0-3KM HELICITY VALUES DO NOT LOOK AS FAVORABLE FOR ROTATING
STORMS AS YESTERDAY...WITH THE HIGHEST AMOUNTS TO THE EAST AND
SOUTHEAST OF OUR CWA. SO BELIEVE THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. HOWEVER DUE TO THE STRENGTH OF INSTABILITY AND
POTENTIAL OUTFLOW BOUNDARIES...FEEL THAT SUPERCELLS MAY STILL
DEVELOP WITH ISOLATED TORNADOES POSSIBLE...ALTHOUGH MAINLY ACROSS
WISCONSIN. THE ETA40 HAS THIS FRONT MOVING TO THE EAST OF OUR CWA BY
MIDNIGHT TONIGHT...WITH ONLY SCATTERED SHOWERS LINGERING ACROSS OUR
CWA AFTER MIDNIGHT...ESPECIALLY NORTHEAST.

WEAK HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST ON
MONDAY...HOWEVER THERE WILL STILL BE A CHANCE OF SHOWERS DUE TO COLD
AIR ALOFT AND INCREASED DAYTIME HEATING. BY THEN ANOTHER LOW
PRESSURE SYSTEM WILL BE DEVELOPING OVER THE PLAINS...WITH SHOWERS
AND THUNDERSTORMS FORMING ALONG THE WARM FRONT ACROSS THE DAKOTAS.
THE LOW AND FRONT WILL SLOWLY MOVE EWRD...WITH THE THUNDERSTORM
ACTIVITY MOVING INTO WRN AND SRN MN LATE MONDAY NIGHT...THEN ACROSS
OUR CWA ON TUESDAY. SEVERE WEATHER IS AGAIN EXPECTED ON TUESDAY DUE
TO STRONG SHEAR AND INCREASING INSTABILITY. UNSETTLED WEATHER WILL
CONTINUE THROUGH WEDNESDAY. HOWEVER BEYOND THAT...THE MODELS DIFFER
WITH THE GFS TAKING A WEAKENING LOW TO OUR SOUTHEAST WED
NIGHT...WHILE THE ETA KEEPS A STRONGER LOW TO OUR WEST. IT APPEARS
THAT WIDESPREAD DRY WEATHER WONT RETURN UNTIL LATE THIS WEEK AND
NEXT WEEKEND.

&&

.AVIATION...SCT MVFR CIGS AND VSBYS WILL CONTINUE ACROSS THE AREA
THROUGH THIS EVENING...ASSOCIATED WITH THUNDERSTORM ACTIVITY. WDLY
SCT IFR CIGS/VSBYS ARE POSSIBLE WITH STRONGER STORMS...ALONG WITH
DAMAGING WINDS AND LARGE HAIL. MVFR TO IFR CIGS AND SCTRD SHOWERS
WILL LINGER OVER NIGHT...BUT THE THUNDERSTORMS WILL MOVE OFF TO THE
EAST OF THE AREA BY MIDNIGHT TONIGHT. PATCHY FOG MAY AGAIN DEVELOP
LATE TONIGHT...PRODUCING IFR-MVFR VSBYS. CIGS WILL BEGIN TO BREAK UP
TOMORROW...ALTHOUGH WDLY SCT TO SCT SHOWERS WILL CONTINUE THROUGH
THE DAY.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES
011>012-019>021-037>038.
WI...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR ZONES
001>004-006>009.

BERDES
Hazardous weather outlook, Jun 5, 6:30 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
730 AM CDT SUN JUN 5 2005

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
730 AM CDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA FOR AND
BECOME MORE SCATTERED TONIGHT.  THERE IS A SLIGHT RISK OF SEVERE
STORMS FOR NORTHWEST WISCONSIN. THE MAIN THREAT WILL BE DAMAGING
HAIL...ALTHOUGH SEVERE WINDS AND TORNADOES ARE ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHWEST WISCONSIN
TODAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

KFM

The radar

The Duluth radar (KDLH), 176 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Price

When
June 5, 2:50 PM CST
Where
Price County, 6 mi E of Park Falls
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
45.933, -90.333

Hail fell at the intersection of Highway 70 and Price Lake Road.

Hail, Price

When
June 5, 2:57 PM CST
Where
Price County, 5 mi W of Fifield
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.883, -90.517

Thunderstorm Wind, Price

When
June 5, 3:02 PM CST
Where
Price County, 4 mi E of Park Falls
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
45.933, -90.367

Trees were blown down.

Hail, Ashland

When
June 5, 3:03 PM CST
Where
Ashland County, Butternut
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
46.017, -90.500

Tornado, Price

When
June 5, 3:05 PM CST
Where
Price County, 2 mi NW of Park Falls
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
45.950, -90.483

A tornado briefly touched down over Butternut Lake.

Hail, Price

When
June 5, 3:06 PM CST
Where
Price County, Park Falls
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.933, -90.450

Hail, Price

When
June 5, 3:07 PM CST
Where
Price County, Park Falls
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.933, -90.450

The hail fell at the intersection of Highway 13 and County Road E.

Hail, Price

When
June 5, 3:08 PM CST
Where
Price County, Park Falls
Measured
2.25 in hail
Reported by
BROADCAST MEDIA
Coordinates
45.933, -90.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460206, 5460207, 5460208, 5460209, 5460210, 5460211, 5460283, 5460284.